Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 28, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 6, 2022, 3:08 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2022, 3:08 PM EDT (19:08 UTC)
- Expired
- Apr 6, 2022, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 115 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 3:24 PM EDT | TSTM WND GST 48 | Witham Filed, FL | AWOS SITE KSUA MEASURED A WIND GUST OF 42KTS/48MPH FROM THE SOUTHWEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
969
WUUS52 KMLB 061908
SVRMLB
FLC085-111-061945-
/O.NEW.KMLB.SV.W.0028.220406T1908Z-220406T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
308 PM EDT Wed Apr 6 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Lucie County in east central Florida...
Eastern Martin County in east central Florida...
* Until 345 PM EDT.
* At 308 PM EDT, a severe thunderstorm was located 7 miles southwest
of Palm City, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Walton, Stuart, Jupiter Island, Palm City and Saint Lucie Nuclear
Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2706 8045 2741 8022 2721 8013 2711 8010
2697 8031
TIME...MOT...LOC 1908Z 220DEG 26KT 2706 8033
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leahy2 follow-up statements
731
WWUS52 KMLB 061925
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
325 PM EDT Wed Apr 6 2022
FLC085-111-061945-
/O.CON.KMLB.SV.W.0028.000000T0000Z-220406T1945Z/
St. Lucie FL-Martin FL-
325 PM EDT Wed Apr 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN ST. LUCIE AND NORTHEASTERN MARTIN COUNTIES...
At 325 PM EDT, a severe thunderstorm was located over Palm City,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Walton, Stuart, Jupiter Island, Palm City and Saint Lucie Nuclear
Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2703 8022 2717 8037 2741 8022 2721 8013
2711 8010
TIME...MOT...LOC 1925Z 220DEG 26KT 2716 8024
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leahy420
WWUS52 KMLB 061938
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
338 PM EDT Wed Apr 6 2022
FLC085-111-061948-
/O.EXP.KMLB.SV.W.0028.000000T0000Z-220406T1945Z/
St. Lucie FL-Martin FL-
338 PM EDT Wed Apr 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LUCIE AND
NORTHEASTERN MARTIN COUNTIES WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has weakened below severe
limits and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 2703 8022 2717 8037 2741 8022 2721 8013
2711 8010
TIME...MOT...LOC 1938Z 220DEG 26KT 2723 8018
$$
LeahyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:30 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 6, 10:30 AM EDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1030 AM EDT Wed Apr 6 2022 .DISCUSSION... ...Hot With Near Record High Temperatures this Afternoon... ...Isolated Strong-Severe Storms Near the Coast Late Today... Morning Cape sounding shows an increase in SW flow in the low levels which will produce unseasonably hot and humid conditions for early April. Patchy stratus will lift as heating deepens mixing heights, developing into a scattered, occasionally broken, high based cu field. Hi res visible satellite imagery shows more congested cu across north FL so expect isolated showers to affect northern portions of Lake and Volusia counties late this morning, possibly a thunderstorm. But this activity should lift NE and away from the area. The offshore flow will delay the development of the east coast sea breeze allowing temperatures to reach near 90/lower 90s even at the coast. Even when the sea breeze develops it will be pinned at the coast. There is a good chance that some locations will equal or even exceed their record highs for today (See below). The amount of cloudiness at any given location could make the difference on reaching a record or just falling short. Rain/storm chances will be highest along the coast with 40-50 percent, decreasing farther inland. This is because there is sufficient dry air aloft to prevent much convection until late in the day as convergence along the sea breeze increases at the coast. Strong sfc heating and rather cold temps aloft (-10C to -11C at 500mb) will support isolated strong to severe storms containing strong wind gusts and hail near the coast then pushing quickly offshore late this aftn and erly this evening. The drier air in the mid levels should limit coverage of storms for most of the day but then help produce strong wind gusts once the convection initiates. A brief tornado/waterspout will be possible as low level shear will be enhanced along the sea breeze. && .AVIATION... IFR/MVFR CIGs affecting some terminals through 15Z. Breezy S/SW winds 15 knots and gusty. Best chance for a sea breeze will be VRB- SUA late this aftn backing winds out of the SE. The best chance for TSRA will be over/near the coastal TAF sites aft 20Z containing convective wind gusts 35 to 45 knots possible. && .MARINE... No significant changes to current coastal waters forecast. Conditions will remain choppy over the local waters. South to southwest winds around 10-15kts increasing 15-20kts this aftn so several marine zones have a Caution headline. A sea breeze should develop south of the Cape mid to late aftn with breezy SE winds close to the coast. Wind waves 2 to 3 feet, up to 4 feet offshore. Scattered lightning storms will push offshore late this afternoon and into this evening, some of which should be strong to severe. && .CLIMATE... Record high temperatures for Today: DAB 6-Apr 90 1956 LEE 6-Apr 89 1999 SFB 6-Apr 91 1956 MCO 6-Apr 92 1923 MLB 6-Apr 92 1956 VRB 6-Apr 91 2012 FPR 6-Apr 91 2012 && .PRELIMINARY POINT TEMPS/POPS... DAB 89 72 87 58 / 50 30 70 10 MCO 92 73 88 61 / 40 20 70 10 MLB 89 71 91 60 / 50 20 60 20 VRB 90 71 91 61 / 50 20 60 20 LEE 89 72 83 58 / 30 30 70 10 SFB 91 73 87 58 / 40 20 70 10 ORL 92 74 88 61 / 40 20 70 10 FPR 90 71 92 61 / 50 20 60 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Leahy/Smith
Hazardous weather outlook, Apr 6, 11:25 AM EDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1125 AM EDT Wed Apr 6 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-070000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1125 AM EDT Wed Apr 6 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered lightning storms will develop this afternoon over the interior and increase in coverage and intensity near the coast late in the day. Some storms should become strong to marginally severe as they interact with the east coast sea breeze near the coast. The primary hazards will be wind gusts up to 60 mph, hail, heavy rainfall, and frequent lightning strikes. A brief tornado will also be possible. Storms will move toward the northeast at 25 to 30 mph. .EXCESSIVE HEAT IMPACT... Strong southwest flow will lead to unseasonably hot and humid conditions this afternoon. Heat index values area forecast to reach between 99 to 102 degrees across areas to the west of I-95 in Brevard, eastern Orange, southeastern Osceola, Okeechobee, St. Lucie, Indian River, and Martin counties. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents. If you decide to enter the ocean, do so only within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few strong storms are possible late this afternoon and into this evening as storms develop late this afternoon near the coast and push offshore. A few storms will be capable of wind gusts in excess of 34kts and hail. .WATERSPOUT IMPACT... A brief waterspout will be possible along the Atlantic coast and intracoastal waters late this afternoon and evening. .WIND AND SEA IMPACT... South to southwest winds of 15 knots, occasionally to 20 knots, are forecast to produce choppy conditions over the local Atlantic waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous lightning storms are forecast on Thursday. Some these storms will have the chance to become strong to possibly severe with frequent lightning strikes, gusty winds, hail or a brief tornado. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather late this afternoon and evening and self activate if needed.
In the hours before
Special weather statement, Apr 6, 2:04 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
204 PM EDT Wed Apr 6 2022
FLZ154-254-547-647-747-061845-
Southern Brevard Barrier Islands FL-Inland Indian River FL-
Coastal Indian River FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
204 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northern Indian
River and southeastern Brevard Counties through 245 PM EDT...
At 204 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fellsmere, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palm Bay, Sebastian, Fellsmere, Malabar and Roseland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2765 8071 2773 8080 2783 8075 2805 8050
2781 8038
TIME...MOT...LOC 1804Z 234DEG 26KT 2780 8064
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Apr 6, 2:38 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
238 PM EDT Wed Apr 6 2022
FLZ164-264-061900-
Inland Martin FL-Coastal Martin FL-
238 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of southern Martin
County through 300 PM EDT...
At 237 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Indiantown, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2719 8042 2700 8017 2696 8024 2696 8061
TIME...MOT...LOC 1837Z 229DEG 26KT 2692 8050
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Apr 6, 2:55 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
255 PM EDT Wed Apr 6 2022
FLZ141-061915-
Coastal Volusia FL-
255 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northern Volusia
County through 315 PM EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ormond-By-the-Sea, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ormond-By-the-Sea and Ormond Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2943 8107 2932 8101 2931 8101 2930 8115
2931 8115 2941 8116 2942 8114 2943 8111
2942 8111
TIME...MOT...LOC 1855Z 251DEG 25KT 2936 8107
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LeahyLocal storm report, Apr 6, 3:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
307 PM EDT WED APR 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND GST 1 E VALKARIA 27.96N 80.53W
04/06/2022 M42 MPH AMZ552 FL MESONET
WEATHERFLOW SITE XIND MEASURED A WIND GUST OF
36KTS/42MPH FROM THE SOUTH-SOUTHWEST.
&&
EVENT NUMBER MLB2200124
TESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:16 PM EDT | Special Marine Warning | MLB | 89 min | |
| Apr 6, 2:04 PM EDT | Special Weather Statement | MLB | Indian River | 41 min |
| Apr 6, 2:38 PM EDT | Special Weather Statement | MLB | Martin | 22 min |
| Apr 6, 2:47 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 28 min |
| Apr 6, 2:54 PM EDT | Special Marine Warning | MLB | 51 min | |
| Apr 6, 2:55 PM EDT | Special Weather Statement | MLB | Flagler | 20 min |
| Apr 6, 3:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 6, 3:30 PM EDT | Special Weather Statement | MLB | Indian River | 45 min |
| Apr 6, 3:38 PM EDT | Special Marine Warning | MLB | 67 min | |
| Apr 6, 3:44 PM EDT | Special Marine Warning | MLB | 46 min | |
| Apr 6, 4:10 PM EDT | Special Marine Warning | MLB | 95 min | |
| Apr 6, 4:28 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.